MAUDE Adverse Event Report: INTERVASCULAR SAS HEMAGARD KNITTED; POLYESTER VASCULAR GRAFT

INTERVASCULAR SAS HEMAGARD KNITTED; POLYESTER VASCULAR GRAFT
Model Number HGK0008-70
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/31/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the complaint device history records, including collagen coating records, indicated that the graft was processed and inspected according to procedures and no anomaly was found.Specifically, the review of the water permeability testing records of products coated on the same day and under the same conditions as the complaint device indicated values well within product specifications.One retention sample coated on the same period and under the same conditions as the complaint device underwent water permeability testing at 120mmhg as per iso 7198.The test result indicated a value well within product specifications.No conclusion can be drawn.However, the outcome of the investigation would tend to indicate that the product was not defective at the time of manufacturing.
 
Event or Problem Description
During an iliofemoral bypass procedure performed on (b)(6) 2016, there was a lot of bleeding through the graft walls (more than "blush") when the clamp was removed.The surgeon had to manually coagulate the graft with the patient blood to control the bleeding, and worked the clamp open and closed to help to coagulate as well.The graft remained implanted and the patient was reported as being fine.
 
Additional Manufacturer Narrative
(b)(4).Two remaining fragments of the complaint device were sent to an outside laboratory for macroscopic and scanning electron microscopy (sem) evaluation.The objective of the study was to evaluate the presence of any structural abnormality visible on the external side of the returned fragments and to evaluate the presence of collagen material.The sem analysis pointed out focal infiltration of collagen material.No significant abnormality such as large tear, loss of textile cohesion, holes and signs of cut were observed.The sem analysis corroborated the macroscopic analysis.(b)(4).No conclusion can be drawn.However, all available information and the product testing performed would tend to indicate that the device was not defective.

Brand Name
HEMAGARD KNITTED
Common Device Name
POLYESTER VASCULAR GRAFT
Manufacturer (Section D)
INTERVASCULAR SAS
zi athelia 1
la ciotat cedex, 13705
FR  13705
MDR Report Key5979327
Report Number1640201-2016-00028
Device Sequence Number13595450
Product Code DSY
UDI-Device Identifier00384401014157
UDI-Public00384401014157
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K964625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date01/31/2019
Device Model NumberHGK0008-70
Device Catalogue NumberHGK0008-70
Device Lot Number14B13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/01/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/27/2016
Supplement Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;